MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HOOK OR SCREW HOLDER; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HOOK OR SCREW HOLDER; MISC ORTHO SURGICAL INSTR
Model Number 388.61
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, the surgeon mentioned the last time the universal spinal system (uss) were used, the following instruments were not functioning.Upon inspection it is clear that the two (2) handle for hook/screw holder don't hold the sticks, eight (8) sticks/hook are bent, and two (2) persuaders/rod introduction pliers aren't reducing properly, one (1) bend template for rod unspecified malfunction, and two (2) socket wrench with straight handle unspecified malfunction.There was no patient involvement.This complaint (b)(4) captures 2 devices and complaint (b)(4) captures 13 devices.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6- the hook or screw holder (p/n 388.61) was received with the following components: outer sleeve (p/n 388.61.02 lot a4gl034); stem (p/n 388.61.001 lot 1025); the tabs on the outer sleeve are bent/warped and worn and scratches were observed on the sleeve.The outer sleeve showed potential end of life indicator of bent/warped feature for the connector/engagement tabs and scratched from normal wear.The distal threads on the stem were observed to be stripped, showing potential end of life indicator of stripped threads from normal wear after a visual inspection it is determined that the reusable instrument is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: p/n 388.61.001; lot 1025.Dhr not available as device is older than 23 years.At this time the manufacturing documents for instruments had to be stored for 10 years.P/n 388.61.02.Lot a4gl034.Due to the age of more than 10 years of the complained device a wear or use related root cause is the most likely reason of the complained malfunction.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HOOK OR SCREW HOLDER
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8717512
Report Number2939274-2019-58781
Device Sequence Number2003598
Product Code LXH
UDI-Device Identifier10705034773612
UDI-Public(01)10705034773612
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number388.61
Device Catalogue Number388.61
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2019
Initial Date Received by Manufacturer 05/24/2019
Supplement Date Received by Manufacturer08/16/2019
08/20/2019
Initial Report FDA Received Date06/20/2019
Supplement Report FDA Received Date08/16/2019
08/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1